Open Access
Translator Disclaimer
December, 1992 Indeterminate Probabilities on Finite Sets
Robert F. Nau
Ann. Statist. 20(4): 1737-1767 (December, 1992). DOI: 10.1214/aos/1176348888

Abstract

This paper presents a quasi-Bayesian model of subjective uncertainty in which beliefs which are represented by lower and upper probabilities qualified by numerical confidence weights. The representation is derived from a system of axioms of binary preferences which differs from standard axiom systems insofar as completeness is not assumed and transitivity is weakened. Confidence-weighted probabilities may be elicited through the acceptance of bets with limited stakes, a generalization of the operational method of de Finetti. The model is applicable to the reconciliation of inconsistent probability judgments and to the sensitivity analysis of Bayesian decision models.

Citation

Download Citation

Robert F. Nau. "Indeterminate Probabilities on Finite Sets." Ann. Statist. 20 (4) 1737 - 1767, December, 1992. https://doi.org/10.1214/aos/1176348888

Information

Published: December, 1992
First available in Project Euclid: 12 April 2007

zbMATH: 0782.62006
MathSciNet: MR1193311
Digital Object Identifier: 10.1214/aos/1176348888

Subjects:
Primary: 62A15
Secondary: 04A72, 90A05

Rights: Copyright © 1992 Institute of Mathematical Statistics

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.20 • No. 4 • December, 1992
Back to Top